As you inhibit viral replication your immune system is able to better kill infected cells. Your viral load goes down, so they really do die. While I agree the word "herx" is kind of wrong, we don't have any other word. There is definitely something going on when you first start an antiviral, no one knows exactly what it is. I always hear the same or very similar symptoms whether it be valcyte, valtrex, olive leaf extract, cimetidine, etc. They are mostly encephalitis and other neurological symptoms--headache, head pressure, spine pain, and neurological flares, and an exacerbation of fatigue. Even Montoya used the phrase "herxheimer reaction" in his Valcyte paper.First of all, I read that a herx reaction is most commonly associated with bacteria (usually spirochetes), and you get a "die off" reaction when the antibiotics kill off the bacteria, and your immune system reacts to the toxins that are released. I'm not really understanding how you would get a herx reaction from a viral infection because you're not killing anything, you're just stopping the replication.
I'm just taking a probiotic.Are you guys taking any digestive supplements? I'm just taking the Culturelle probiotic with 10 billion Lactobacillus GG. (Supposedly "sticks" better than acidophilus.) I'm wondering if I should be supplementing with anything else for digestive health.
Interesting, keep us updated :Retro smile:faith.hope.love said:And little update, I haven't taken the cimetidine in about 4 days. My back is starting to itch where the shingles rash usually appears, but I don't feel sick yet. My throat is burning, but it only hurts with acidic foods. I'll probably take one today and increase my valacyclovir for a couple days. I was trying to take a break so I could take some of my other medications that interact with it.